MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR Ø1.5 SELF-TAP L8; SCREW, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR Ø1.5 SELF-TAP L8; SCREW, FIXATION, BONE
Model Number 02.130.208
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional product code: hrs.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an unknown hand procedure, the stardrive screws were discovered as damaged.No surgical delay or patient consequence reported.This report involves one (1) screw.This is report 5 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 h3, h6: the product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the va lockscr ø1.5 self-tap l8 had a stripped stardrive.No other issues were identified.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the va lockscr ø1.5 self-tap l8 was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the va lockscr ø1.5 self-tap l8 was observed to have a stripped stardrive.While no definitive root cause could be determined from the available information, it is probable that the va lockscr ø1.5 self-tap l8 was stripped due to the exposure to excessive/unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKSCR Ø1.5 SELF-TAP L8
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13792146
Report Number8030965-2022-01691
Device Sequence Number11718404
Product Code HWC
UDI-Device Identifier10886982044624
UDI-Public(01)10886982044624
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.130.208
Device Catalogue Number02.130.208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA LOCKSCR Ø1.5 SELF-TAP L12 SST; VA LOCKSCR Ø1.5 SELF-TAP L12 SST; VA LOCKSCR Ø1.5 SELF-TAP L16 SST; VA LOCKSCR Ø1.5 SELF-TAP L24 SST; VA LOCKSCR Ø1.5 SELF-TAP L8
Patient SexUnknown